Robustness and monotonicity properties of generalized correlation coefficients

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A new class of generalized correlation coefficients that contains the Pearson and Kendall statistics as special cases was defined by Chinchilli et al. (2005) and applied to the estimation of correlations coefficients within the context of 2×2 cross-over designs for clinical trials. In this paper, we determine the infinitesimal robustness and local stability properties of these generalized correlation coefficients by deriving their corresponding influence functions. For cases in which the population distribution is a bivariate normal or a mixture of bivariate normal distributions we obtain explicit formulas, and establish monotonicity and sign-reverse rule properties of the generalized correlation coefficients.

Original languageEnglish (US)
Pages (from-to)924-936
Number of pages13
JournalJournal of Statistical Planning and Inference
Volume141
Issue number2
DOIs
Publication statusPublished - Feb 2011

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Cite this